On the Structure of Cuntz Semigroups in (Possibly) Nonunital C*-algebras

Aaron Peter Tikuisis, Andrew Toms

Research output: Contribution to journalArticle

6 Citations (Scopus)

Abstract

We examine the ranks of operators in semi-finite C∗-algebras as measured by their densely defined lower semicontinuous traces. We first prove that a unital simple C∗ -algebra whose extreme tracial boundary is nonempty and finite contains positive operators of every possible rank, independent of the property of strict comparison. We then turn to nonunital simple algebras and establish criteria that imply that the Cuntz semigroup is recovered functorially from the Murray-von Neumann semigroup and the space of densely defined lower semicontinuous traces. Finally, we prove that these criteria are satisfied by not-necessarily-unital approximately subhomogeneous algebras of slow dimension growth. Combined with results of the first author, this shows that slow dimension growth coincides with Z-stability for approximately subhomogeneous algebras.

Original languageEnglish
Pages (from-to)402-414
Number of pages13
JournalCanadian Mathematical Bulletin
Volume58
Issue number2
Early online date18 Mar 2015
DOIs
Publication statusPublished - 1 Jun 2015

Keywords

  • Approximately subhomogeneous C∗-algebras
  • Cuntz semigroup
  • Dimension functions
  • Nuclear C∗-algebras
  • Slow dimension growth
  • Stably projectionless C∗-algebras

ASJC Scopus subject areas

  • Mathematics(all)

Fingerprint Dive into the research topics of 'On the Structure of Cuntz Semigroups in (Possibly) Nonunital C*-algebras'. Together they form a unique fingerprint.

  • Cite this